Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 4, NWS Memphis, TN

January 13, 2006Carroll County, Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jan 13, 2006, 4:05 AM CST for Carroll County, Henry County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2006, 4:05 AM CST (10:05 UTC)
Expired
Jan 13, 2006, 4:31 AM CST
In force
26 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Carroll County, TN, Henry County, TN

The radar

The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 131005
SVRMEG
TNC017-079-131045-
/O.NEW.KMEG.SV.W.0004.060113T1005Z-060113T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
405 AM CST FRI JAN 13 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE
  HENRY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 445 AM CST

* AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF HUNTINGDON...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLOW
  ROCK...VALE...ROUTON...PARIS AND SPRINGVILLE.

.IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF OUTSIDE...MOVE INTO A STRONG BUILDING AWAY FROM
WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3608 8863 3595 8847 3602 8828 3615 8819
      3634 8803 3649 8810

$$
2 follow-up statements
000 
WWUS54 KMEG 131021
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST FRI JAN 13 2006

TNC017-131030-
/O.CAN.KMEG.SV.W.0004.000000T0000Z-060113T1045Z/
CARROLL TN-
420 AM CST FRI JAN 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 3620 8845 3615 8831 3615 8818 3615 8819
      3634 8803 3647 8806 3650 8817

$$

TNC079-131045-
/O.CON.KMEG.SV.W.0004.000000T0000Z-060113T1045Z/
HENRY TN-
420 AM CST FRI JAN 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CST
FOR HENRY COUNTY...

AT 414 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF HENRY...OR ABOUT 10 MILES SOUTH OF PARIS...MOVING
NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGVILLE.

LAT...LON 3620 8845 3615 8831 3615 8818 3615 8819
      3634 8803 3647 8806 3650 8817

$$
000 
WWUS54 KMEG 131031
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CST FRI JAN 13 2006

TNC079-131042-
/O.CAN.KMEG.SV.W.0004.000000T0000Z-060113T1045Z/
HENRY TN-
432 AM CST FRI JAN 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY IS CANCELLED...

...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE.

LAT...LON 3620 8845 3615 8831 3615 8818 3615 8819
      3634 8803 3647 8806 3650 8817

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 2:43 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Jan 13, 2:43 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
243 AM CST FRI JAN 13 2006

.DISCUSSION...
LINE OF CONVECTION AHEAD OF COLD FRONT IS JUST ENTERING THE
WESTERN EDGE OF OUR CWA...AND CHUGGING EAST AT A PRETTY GOOD CLIP.
CONVECTIVE LINE SHOULD BE EAST OF MISSISSIPPI RIVER...AND TORNADO
WATCH 14 BY 09Z...AND WILL CLEAR WATCH WITH ZONE ISSUANCE. SCATTERED
CONVECTION HAS DEVELOPED AHEAD OF THE LINE OVER WEST TENNESSEE AND
NORTH MISSISSIPPI. THIS HAS INTERRUPTED BEST INFLOW INTO
LINE...AND ALLOWED LINE TO WEAKEN. ONLY PEA SIZE HAIL REPORTS UP
TO THIS TIME. TEMPERATURES MAINLY IN THE 50S AT 07Z...BUT EXPECT A
10-15 DEGREE DROP AFTER PASSAGE OF CONVECTIVE LINE/COLD FRONT.
&&

.SHORT TERM (THROUGH SUNDAY)...
MOST OF THE FORECAST ISSUES ARE IN THE FIRST 12 HOURS OF THE
FORECAST. WILL WAIT UNTIL SHORTLY BEFORE PRESS TIME TO DECIDE ON
FIRST PERIOD POPS. CURRENT INDICATIONS FROM SPC ARE THAT WATCH 15
WILL BE SOUTH OF OUR CWA. PROBABLY WILL GO WITH CATEGORICAL POPS
EAST OF ESTIMATED LOCATION OF CONVECTIVE LINE AT 12Z. BEHIND
THAT...WILL CARRY SMALL POPS FOR POTENTIAL WRAP-AROUND
PRECIPITATION LATER IN THE DAY. FORECAST SOUNDINGS FOR NORTHERN AND
EASTERN PORTIONS OF WEST TENNESSEE INDICATE THAT PRECIPITATION
COULD END AS A SHORT PERIOD OF LIGHT SNOW THIS EVENING...SIMILAR TO WHAT
IS MENTIONED IN CURRENT FORECAST. WE WILL HOLD ONTO CLOUDS IN MOST
AREAS THROUGH MUCH OF TONIGHT.

HIGH TEMPERATURES TODAY WILL ALSO BE DEPENDENT ON LOCATION OF
CONVECTION/COLD FRONT AT 12Z. QUITE A BIT OF THE AREA WILL SEE
HIGH TEMPERATURES DURING THE MORNING HOURS...IF NOT RIGHT AT 12Z.
EXPECT WINDS TO STAY SHORT OF ADVISORY CRITERIA TODAY...DAY SHIFT
CAN CONTINUE TO MONITOR. EXPECT WINDS TO STAY UP TONIGHT...WHICH
WILL KEEP TEMPERATURES FROM PLUNGING AS LOW AS THEY COULD...SHOULD
STAY NEAR FREEZING.

EXPECT SUNSHINE FOR SATURDAY AND MOST OF SUNDAY...AS HIGH PRESSURE
TRANSLATES ACROSS THE AREA. WINDS WILL DIE DOWN SATURDAY NIGHT AND
TEMPERATURES WILL BE COLDER SUNDAY MORNING THAN SATURDAY MORNING.
FLOW BECOMES SOUTHERLY LATE IN THE DAY SUNDAY...INCREASING MOISTURE.
&&

.LONG TERM (MONDAY AND BEYOND)...
NEXT SYSTEM KICKS OUT OF ROCKIES MONDAY AND TUESDAY. GFS APPEARS
TO BE A LITTLE MORE AGGRESSIVE THAN NAM THROUGH 84 HOURS. GFS EVEN
AGREES WITH ECMWF ON A PRECIP EVENT MONDAY INTO TUESDAY. HAVE
BUMPED POPS UP TO LIKELY FOR MONDAY NIGHT AND TUESDAY.

SYSTEM FOLLOWING THAT ONE APPEARS TO BE JUST BEYOND THE EXTENDED
FORECAST PERIOD...LATE FRIDAY OR SATURDAY OF NEXT WEEK. WEDNESDAY
WILL BE THE ONLY DAY OF THE EXTENDED WHERE TEMPERATURES ARE
EXPECTED TO AVERAGE BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  33  52  32 /  40  10   0  10
MKL  57  31  48  27 /  60  30   0  10
JBR  52  30  52  29 /  40  10   0  10
TUP  57  31  53  27 /  70  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Jan 13, 3:33 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CST FRI JAN 13 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141145-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
333 AM CST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS MOVING THROUGH THE EASTERN HALF OF THE MIDSOUTH
THIS MORNING. A LINE OF THUNDERSTORMS WILL MOVE EASTWARD OUT OF
WEST TENNESSEE AND NORTH MISSISSIPPI BY 10 AM. ISOLATED REPORTS
OF WINDS AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE ACROSS NORTH
MISSISSIPPI AND WEST TENNESSEE UNTIL THIS LINE PASSES.

WINDS BEHIND THE FRONT MAY GUST AS HIGH AS 30 TO 35 MPH ACROSS THE
AREA DURING THE MORNING AND AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS MORNING.

In the hours before

Local storm report, Jan 13, 2:47 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
01/13/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.

0200 AM     TSTM WND DMG     MONETTE                 35.89N 90.34W
01/13/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            TWO TRAILER HOMES DAMAGED. SOME POSSIBLE INJURIES.
            SEVERAL POWER LINES KNOCKED DOWN.

0210 AM     TSTM WND DMG     2 NW LEACHVILLE         35.94N 90.28W
01/13/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TWO MOBILE HOMES WERE DAMAGED

&&

ARS
Local storm report, Jan 13, 3:08 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
308 AM CST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
01/13/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.

0200 AM     TSTM WND DMG     1 NE MONETTE            35.90N 90.33W
01/13/2006                   CRAIGHEAD          AR   EMERGENCY MNGR

            ONE MOBILE HOME WAS DESTROYED AND ONE MOBILE HOME DAMAGED
            ON CR565. ONE HOME AND A SHOP WAS DAMAGED ON CR538. SOME
            POWER LINES WERE BLOWN DOWN.

0210 AM     TSTM WND DMG     2 NW LEACHVILLE         35.94N 90.28W
01/13/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TWO MOBILE HOMES WERE DAMAGED

&&

ARS
Local storm report, Jan 13, 3:18 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CST FRI JAN 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
01/13/2006                   CRAIGHEAD          AR   TRAINED SPOTTER

            A STORE WAS DAMAGED. NUMEROUS POWER LINES DOWN.

0200 AM     TSTM WND DMG     1 NE MONETTE            35.90N 90.33W
01/13/2006                   CRAIGHEAD          AR   EMERGENCY MNGR

            ONE MOBILE HOME WAS DESTROYED AND ONE MOBILE HOME DAMAGED
            ON CR565. ONE HOME AND A SHOP WAS DAMAGED ON CR538. SOME
            POWER LINES WERE BLOWN DOWN.

0210 AM     TSTM WND DMG     2 NW LEACHVILLE         35.94N 90.28W
01/13/2006                   MISSISSIPPI        AR   LAW ENFORCEMENT

            TWO MOBILE HOMES WERE DAMAGED

0310 AM     HAIL             EUDORA                  34.83N 90.15W
01/13/2006  1.00 INCH        DESOTO             MS   LAW ENFORCEMENT

&&

ARS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:09 AM CSTSevere Thunderstorm WarningMEGShelby34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.